I feel like I have a rock in my throat..... Tums (calcium carbonate)?

Globus sensation? Sounds like you experience the feeling of a ball or lump in the back of your throat that you have to swallow past? If so, this is "globus." alternatively, you may have laryngo-esophaeal reflux without heartburn. Sometimes, the actual swallowing mechanism may be impaired due to "spasms" or dysmotility. A gastroenterologist or ear-nose-throat specialist is a good starting point for evaluation.
LPR. With feeling something like a rock in your throat, it is possible that you have reflux and Tums (calcium carbonate) might certainly be helpful. Other common symptoms include frequent throat clearing and some gravely quality to the voice. Heart burn is not common with this problem, but it certainly could get this. Recommended treatments include antacids (tums), h2 blockers (zantac, etc) and drugs like omeprazole.

Related Questions

Peptic/gastric ulcer? Dull burning pain in sternum, slightly left center. Woke with "acid throat"? Tums (calcium carbonate) helps a bit. If "p/c" when is it an emrgcny?

Call doctor. Would call your doctor and tell him your symptoms. He can determine the next best course of action. Read more...
Probably esophagus. Description is more for reflux of stomach content/acid into esophagus. Avoid coffee, tobacco, alcohol, fatty foos, spicy food, lying down after eating, eating before bedtime, chocolate. Short term ppi meds may help. Any shprtness of breath, sweats, etc see md asap. Doubt cardiac; unlikely ulcer. Call md if continues. Read more...

Can my 7 year old take adult tums (calcium carbonate)? He is complaining of burning in the back of his throat. The problem is out of nowhere. Not long term

Yes, but..... Tums are calcium carbonate. One or two should be OK--like drinking a glass of milk. However, if your son is complaining of a sore throat, he may have a viral or bacterial infection (pharyngitis). I'd be concerned about strep. Recommend he be checked out for it. Read more...
Yes. He can take Tums (calcium carbonate) but his throat pain may not respond to it. He may have an infection in the throat causing the burning. If he is complaining or "heartburn" and the Tums (calcium carbonate) helps you may have an acid reflux problem but I suspect a pharyngitis and recommend he be tested for strep. Read more...
May be strep? If your son likes honey, give him one or two teaspoons to chew and swallow slowly - his scratchy throat may go away in a day. However if his throat is bright red with swollen tonsils, a strep throat screen will help to identify a very contagious condition that will keep him out of school. In the mean time, make sure he doesn't drink after any one else or others drink out of the same glass as he. Read more...

I always feel a burn in my throat and feel like I must vomit? Tums (calcium carbonate) help but im going through a lot of them. What can I do long term?

Sounds Like Reflux. Sounds like you have reflux. This is a relatively common problem where stomach acid refluxes upwards into your throat, causing the symptoms you describe. If it is bad, it can cause some moer serious problems as well. Prilosec is an otc med that works much better than tums (calcium carbonate). Try that first. If it continues, see your doctor. Read more...

I woke at 2 am with a fiery liquid in my throat. Kept coughing. Chest ok. Took 2 Tums (calcium carbonate) and some alkaseltzer. Right protocol? Chest burns a little today

Reflux. Liquid antacid elevate head of bed avoid lying down within four hours of eating. Diet reduce or stop caffeine avoid heavy spices decrease or stop alcohol. If you spike a fever or develop cough see physician immediately at risk for a difficult pneumonia called aspiration pneumonia both chemical and bacterial. Read more...

I take Prilosec and Tums (calcium carbonate) but I still have pain in throat and chest everytime after I eat how do u know if your esophagus id damaged. What are sypmtoms?

Dysphagia. Are you taking those meds under a doctor's supervision? The otc versions should be limited to 2 weeks' use if not. You may have an anatomical problem instead of simple reflux. Please see a GI or ENT for a thorough evaluation- your esophagus needs to be examined, pronto! Read more...